Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 44, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at May 27, 2010, 6:05 PM EDT for 4 counties in Pennsylvania. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2010, 6:05 PM EDT (22:05 UTC)
- Expired
- May 27, 2010, 6:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Berks County, PA, Bucks County, PA, Lehigh County, PA, Montgomery County, PA
The radar
The Philadelphia radar (KDIX), 105 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 1:23 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
042 WUUS51 KPHI 272205 SVRPHI PAC011-017-077-091-272230- /O.NEW.KPHI.SV.W.0044.100527T2205Z-100527T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 605 PM EDT THU MAY 27 2010 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BERKS COUNTY IN EASTERN PENNSYLVANIA... SOUTHEASTERN LEHIGH COUNTY IN EASTERN PENNSYLVANIA... THIS INCLUDES THE CITY OF ALLENTOWN... NORTHWESTERN BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA... NORTHWESTERN MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA... * UNTIL 630 PM EDT * AT 600 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ALLENTOWN TO TOPTON...OR ALONG A LINE EXTENDING FROM ALLENTOWN TO 11 MILES SOUTHWEST OF ALLENTOWN...AND MOVING SOUTHEAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... EMMAUS AROUND 610 PM EDT... ZIONSVILLE AROUND 615 PM EDT... BALLY AROUND 620 PM EDT... QUAKERTOWN...GREEN LANE...GERYVILLE AND EAST GREENVILLE AROUND 630 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR NORTHERN DELAWARE AND NORTHEASTERN MARYLAND AND NEW JERSEY AND EASTERN PENNSYLVANIA. && LAT...LON 4045 7523 4030 7552 4052 7575 4063 7548 TIME...MOT...LOC 2205Z 311DEG 20KT 4057 7547 4049 7563 $$ PO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:34 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 27, 3:34 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT THU MAY 27 2010
.SYNOPSIS...
A BACKDOOR COLD FRONT WILL CONTINUE TO SWING THROUGH THE REGION
TONIGHT ULTIMATELY STALLING TO OUR SOUTHWEST FRIDAY MORNING. A WEAK
HIGH PRESSURE SYSTEM WILL ENTER IN FROM THE NORTHEAST ON FRIDAY AND
SATURDAY. THE HIGH PRESSURE IS THEN USHERED OFF TO OUR SOUTH MAKING
WAY FOR A COLD FRONT THAT LOOKS TO STALL OVER OUR AREA ON SUNDAY. A
STRONGER COLD FRONT, FROM THE NORTHWEST, THEN LOOKS TO MOVE THROUGH
THE REGION ON TUESDAY AND THEN STALLS TO OUR SOUTHEAST THROUGH
THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL COUNTIES IN OUR CWA
EXCEPT FOR THE IMMEDIATE ATLANTIC COASTAL COUNTIES UNTIL 01Z TONIGHT.
AN 18Z SURFACE ANALYSIS SHOWS A BACKDOOR COLD FRONT CONTINUING TO
SAG THROUGH THE REGION. THE SOUTHERN END OF THE FRONT IS HARD TO
DEPICT DUE TO THE SHALLOWNESS OF THE FRONTAL WEDGE BUT IT APPEARS AS
IF IT HAS PUSHED THROUGH THE EASTERN PARTS OF THE DELMARVA PENINSULA
AND THEN HEADS BACK OUT TO SEA. THE NORTHERN END EXTENDS UP THROUGH
NORTHWEST NEW JERSEY INTO LOWER NEW YORK STATE AND INTO CANADA.
TEMPERATURES ON THURSDAY WERE DAMPENED BY A STRONGER EASTERLY FLOW
THAT SETUP BEHIND A SLOWLY EASTWARD MOVING COLD FRONT. THE COASTAL
AREAS EXPERIENCED A DEEPENING STABLE MARINE BOUNDARY LAYER AIDED BY
THE PROGRESSION OF THE COLD FRONT AND ANY REMAINING CONVECTIVE
DEBRIS FROM LAST NIGHTS MCS THAT TREKKED THROUGH THE NORTHEAST
STATES. THIS BOUNDARY HAS WEAKENED SOME AS IT CROSSED OVER THE
DELAWARE RIVER BUT IT STILL CONTINUES TO MOVE WEST WITH THE AIDE OF
THE COLD FRONT.
THE MAIN STORY FOR THIS EVENING AND EARLY OVERNIGHT HOURS WILL BE
POTENTIALLY SEVERE CONVECTION. A 17Z KIAD SOUNDING SHOWS AN DECREASE
IN SURFACE BASED CAPE COMPARED TO THIS MORNINGS 12Z SOUNDING WITH A
SLIGHT INCREASE IN LIS AND STILL VERY ROBUST LAPSE RATES, ESPECIALLY
IN THE HAIL GROWTH ZONE...CONTRIBUTED TO A STRENGTHENING MID-LEVEL
COLD POOL. MODELS ARE STILL SHOWING AN AREAL INCREASE IN CONVECTION
OVER THE NEXT COUPLE OF HOURS AS THE MID-LEVEL CLOSED LOW SAGS
FURTHER TO THE SOUTH TOWARDS OUR CWA ALLOWING FOR MID AND LOW-LEVEL
HEIGHT FALLS. HOWEVER FOR ANY LARGER SCALE LIFT TO HELP WITH THE
CONVECTIVE INITIATION, WE NEED TO WAIT FOR THE COLD FRONT TO MOVE INTO THE
LESS STABLE AIRMASS OVER PARTS OF SOUTHEASTERN PENNSYLVANIA AND TO
THE NORTH.
THE BULK OF THE CONVECTION SHOULD BE MOVING OUT OF OUR REGION, TO
THE SOUTH, BY LATE TONIGHT AS COLD FRONT SAGS FURTHER SOUTHWESTWARD.
HOWEVER, WITH THE CLOSED MID-LEVEL LOW STILL TO THE NORTHEAST OF THE
REGION MULTIPLE VORT MAXES ARE SWUNG THROUGH OUR CWA WITHIN THE
CYCLONIC FLOW ALOFT ALLOWING FOR SHOWERS THROUGH A BETTER PART OF
THE MORNING ON FRIDAY. MOST OF THESE SHOWERS SHOULD BE CONFINED TO
OUR WESTERN ZONES AND INTO CENTRAL NEW JERSEY.
AS FOR TEMPERATURES TONIGHT, A BLEND OF THE MET/MAV MOS WAS USED.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
CYCLONIC FLOW ALOFT WILL ALLOW NUMEROUS SHORTWAVE TROUGHS OF LOW
PRESSURE TO BE SWUNG THROUGH DURING THE DAY ON FRIDAY AS THE
MID-LEVEL CLOSED LOW SLIDES FURTHER OFFSHORE. THIS WILL KEEP SHOWERY
ACTIVITY OVER THE REGION THROUGH A BETTER PART OF THE DAY ON FRIDAY
FINALLY WANING FROM EAST TO WEST AS THE MORE STABLE MARINE LAYER IS
ABLE TO PUNCH FURTHER INLAND DURING THE AFTERNOON HOURS.
THE BACKDOOR COLD FRONT SHOULD BE WELL SOUTH OF OUR CWA BY FRIDAY
AFTERNOON AS IT BEGINS TO STALL OVER THE SOUTHERN MID-ATLANTIC
STATES. SURFACE HIGH PRESSURE MOVING SOUTHWARD FROM THE NEW
ENGLAND STATES WILL ENCOMPASS MOST OF THE REGION ON SATURDAY AND
SUNDAY. HOWEVER, A MID-LEVEL RIDGE STARTING TO MOVE IN FROM THE
WEST GETS UNDERCUT BY A STRONGER MID-LEVEL CLOSED LOW TO OUR
SOUTHEAST AND PUSHES THE HIGH FURTHER OFFSHORE. THIS THEN ALLOWS A
NORTHWEST COLD FRONT TO SAG THROUGH OUR NORTHWESTERN MOST ZONES
AND MAY PRODUCE A FEW SHOWERS AND THUNDERSTORMS, ALTHOUGH THE
FRONT WILL BE WEAKENING AS IT MOVES SOUTHEASTWARD. THE REST OF THE
CWA WILL REMAIN DRY THROUGH SUNDAY AS THE HIGH REMAINS JUST OFFSHORE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AT THE START OF THIS PERIOD, SURFACE HIGH PRESSURE IS FORECAST TO BE
JUST TO OUR SOUTH OFF OF THE VIRGINIA AND NORTH CAROLINA COASTLINE.
A WEAK BOUNDARY MAY GRADUALLY SETTLE SOUTHWARD ACROSS OUR AREA FOR
SUNDAY NIGHT, POSSIBLY HANGING AROUND THROUGH EARLY MONDAY.
THEREFORE, A SLIGHT CHANCE OR CHANCE POPS WERE KEPT ACROSS OUR
AREA. BY LATE MONDAY INTO TUESDAY, A BETTER ORGANIZED COLD FRONT IS
EXPECTED TO CROSS OUR REGION. THIS FRONT IS FORECAST TO STALL JUST
SOUTH AND EAST THROUGH WEDNESDAY AND THURSDAY, KEEPING THE WEATHER
UNSETTLED.
TEMPERATURES START ABOVE NORMAL AND THEN BECOME CLOSER TO NORMAL BY
THE END OF THE PERIOD.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
AT 1900Z, CONDITIONS WERE VFR AT ALL EIGHT OF OUR TAF SITES. THE
WIND WAS FROM THE EAST ON THE COASTAL PLAIN AT KMIV AND KACY.
INLAND, THE WIND WAS FROM THE EAST, SOUTHEAST OR VARIABLE.
OUR MAIN CONCERN FOR THE BALANCE OF THE AFTERNOON INTO THE EARLY
EVENING IS CONVECTION. ISOLATED THUNDERSTORMS DEVELOPED BY MID
AFTERNOON TO THE NORTH AND NORTHEAST OF KABE AND TO THE SOUTH OF
KRDG. THE THUNDERSTORMS SHOULD BECOME MORE NUMEROUS AND WIDESPREAD
DURING THE BALANCE OF THE AFTERNOON. WE HAVE INCLUDED THEIR MENTION
IN THE TAFS FOR KRDG, KABE, KTTN, KPNE, KPHL AND KILG FOR THE MOST
LIKELY TWO HOUR PERIOD AT EACH TAF SITE. THE NORTHEAST WIND WILL
CONTINUE TO BRING STABLE AIR OVER KMIV AND KACY. AS A RESULT, WE
HAVE NO MENTION OF THUNDERSTORMS FOR THOSE TWO LOCATIONS.
ONCE THE THUNDERSTORMS MOVE THROUGH OUR REGION FROM NORTH NORTHEAST
TO SOUTH SOUTHWEST THIS EVENING, THERE MAY BE A PERIOD OF LINGERING
RAIN OR SHOWERS INTO THE LATE EVENING HOURS. FOR TONIGHT, CEILINGS
MAY LOWER INTO THE MVFR RANGE AT MOST LOCATIONS. THEY COULD FALL TO
IFR AT A FEW SPOTS. HOWEVER, CONFIDENCE IN THE DEVELOPMENT OF IFR
CEILINGS IS LOW AND WE WILL NOT INCLUDE THEM IN THE TAFS AT THIS
TIME.
FOR FRIDAY, THE WIND IS FORECAST TO VEER TO THE SOUTHEAST AND
CEILINGS SHOULD RISE BACK INTO THE VFR CATEGORY BY LATE MORNING.
OUTLOOK...
MAINLY DRY WEATHER IS EXPECTED FROM FRIDAY NIGHT INTO EARLY MONDAY.
A COLD FRONT APPROACHING FROM THE NORTHWEST MAY BRING SOME SHOWERS
AND THUNDERSTORMS TO OUR REGION FROM LATE MONDAY INTO TUESDAY.
&&
.MARINE...
BY MID AFTERNOON, THE ONSHORE FLOW HAD CHURNED UP SEAS A BIT. WITH
SHORT PERIOD WIND WAVES BEING THE DOMINANT WAVE AGAIN AND WAVE
HEIGHTS UP AROUND 5 FEET, WE HAVE DECIDED TO REISSUE A SMALL CRAFT
ADVISORY. WITH THE ONSHORE FLOW CONTINUING INTO TONIGHT, WE HAVE
DECIDED TO EXTEND THE SMALL CRAFT ADVISORY UNTIL 4:00 AM.
HIGH PRESSURE IS FORECAST TO BUILD DOWN FROM THE NORTHEAST ON
FRIDAY, BEFORE MOVING OUT TO SEA DURING THE HOLIDAY WEEKEND. A COLD
FRONT FROM THE NORTHWEST IS EXPECTED TO ARRIVE ON TUESDAY AND IT MAY
STALL OVER OUR REGION DURING THE MID WEEK PERIOD. WIND SPEEDS AND
WAVE HEIGHTS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA
THROUGH THE PERIOD.
&&
.TIDES/COASTAL FLOODING...
WITH THE ONSHORE FLOW, TIDAL DEPARTURES WERE RUNNING ABOUT ONE FOOT
ABOVE NORMAL AT MID AFTERNOON. THE ONSHORE FLOW SHOULD CONTINUE INTO
TONIGHT AND DEPARTURES SHOULD REMAIN AROUND +1.0 FEET. AS A RESULT,
MINOR TIDAL FLOODING IS LIKELY AROUND THIS EVENING'S HIGH TIDE ALONG
THE COASTS OF NEW JERSEY AND DELAWARE. HIGH TIDE OCCURS ALONG THE
NEW JERSEY AND DELAWARE OCEANFRONT BETWEEN 7:30 AND 8:30 THIS
EVENING. HIGH TIDE ON THE BACK BAYS AND ON DELAWARE BAY OCCURS LATER
THAN IT DOES ALONG THE OCEANFRONT. A COASTAL FLOOD ADVISORY REMAINS
IN EFFECT FROM 6:00 UNTIL 11:00 THIS EVENING.
IT APPEARS AS THOUGH DEPARTURES WILL BE ON THE DECREASE FOR FRIDAY.
&&
.RIP CURRENTS...
WITH THE ONSHORE FLOW WE WILL MAINTAIN THE MODERATE RISK FOR RIP
CURRENTS ALONG THE NEW JERSEY COAST AND RAISE THE DELAWARE COAST
INTO THAT CATEGORY, AS WELL, FOR THE BALANCE OF THE DAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
NJZ012>014-020-022>027.
DE...COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR DEZ003-
004.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM EDT FRIDAY
FOR ANZ450>455.
&&
SYNOPSIS...HEAVENER
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...KLINE/MEOLA
AVIATION...IOVINO
MARINE...IOVINO
TIDES/COASTAL FLOODING...IOVINO
RIP CURRENTS...IOVINOHazardous weather outlook, May 27, 3:50 PM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 350 PM EDT THU MAY 27 2010 ANZ430-DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-015>019-021- PAZ054-055-060>062-067>071-282000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX- WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CUMBERLAND-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 350 PM EDT THU MAY 27 2010 ...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...DELAWARE BAY WATERS...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ027-282000- SOUTHEASTERN BURLINGTON- 350 PM EDT THU MAY 27 2010 ...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ003-NJZ012-013-020-022-023-282000- INLAND SUSSEX-MIDDLESEX-WESTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY- 350 PM EDT THU MAY 27 2010 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-282000- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 350 PM EDT THU MAY 27 2010 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-282000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 350 PM EDT THU MAY 27 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-282000- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 350 PM EDT THU MAY 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 27, 3:43 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
343 PM EDT THU MAY 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL STROUDSBURG 40.98N 75.20W
05/27/2010 E0.25 INCH MONROE PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN STROUDSBURG.
0226 PM HAIL BANGOR 40.87N 75.21W
05/27/2010 E0.50 INCH NORTHAMPTON PA TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL REPORTED IN BANGOR.
0312 PM HAIL 1 N EAST BANGOR 40.69N 75.22W
05/27/2010 E0.25 INCH NORTHAMPTON PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN NORTH EASTON.
0319 PM HAIL 3 SE LEHIGH UNIVERSITY 40.58N 75.34W
05/27/2010 E1.75 INCH NORTHAMPTON PA TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED IN WILLIAMS TOWNSHIP.
&&
MEOLA/KLINESpecial weather statement, May 27, 4:20 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 420 PM EDT THU MAY 27 2010 NJZ001-007-008-272115- MORRIS NJ-SUSSEX NJ-WARREN NJ- 420 PM EDT THU MAY 27 2010 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN MORRIS...SUSSEX AND NORTHERN WARREN COUNTIES... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL SHOWERS AND THUNDERSTORMS ACROSS NORTHERN WARREN AND WESTERN SUSSEX COUNTIES. THE STORMS WERE MOVING SOUTHEAST AROUND 15 MPH. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL ALSO PRODUCE SMALL HAIL. LAT...LON 4095 7444 4080 7469 4106 7497 4131 7473 FORECASTER:PO
Local storm report, May 27, 4:27 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
427 PM EDT THU MAY 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG ROSETO 40.88N 75.22W
05/27/2010 NORTHAMPTON PA LAW ENFORCEMENT
HIGH WIND AND SOME HAIL REPORTED WITH TREES DOWN IN
ROSETO.
0225 PM HAIL STROUDSBURG 40.98N 75.20W
05/27/2010 E0.25 INCH MONROE PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN STROUDSBURG.
0226 PM HAIL BANGOR 40.87N 75.21W
05/27/2010 E0.50 INCH NORTHAMPTON PA TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL REPORTED IN BANGOR.
0312 PM HAIL 1 N EAST BANGOR 40.69N 75.22W
05/27/2010 E0.25 INCH NORTHAMPTON PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN NORTH EASTON.
0319 PM HAIL 3 SE LEHIGH UNIVERSITY 40.58N 75.34W
05/27/2010 E1.75 INCH NORTHAMPTON PA TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED IN WILLIAMS TOWNSHIP.
0340 PM HAIL FERNDALE 40.53N 75.18W
05/27/2010 E0.25 INCH BUCKS PA TRAINED SPOTTER
PEA TO SOME PENNY SIZE HAIL REPORTED IN FERNDALE.
0345 PM HAIL BLAIRTOWN 40.98N 74.98W
05/27/2010 E0.50 INCH WARREN NJ TRAINED SPOTTER
MARBLE SIZE HAIL REPORTED IN BLAIRTOWN.
&&
MEOLA/KLINESpecial weather statement, May 27, 4:51 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
451 PM EDT THU MAY 27 2010
MDZ008-PAZ067-272145-
CECIL MD-CHESTER PA-
451 PM EDT THU MAY 27 2010
...A STRONG THUNDERSTORM WILL AFFECT CECIL AND CHESTER COUNTIES...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF NEWARK DELAWARE...MOVING SOUTH
AT 15 MPH. THE THUNDERSTORM WILL BE NEAR PLEASANT HILL...BLAKE
AROUND 500 PM...BAY VIEW...CHERRY HILL AROUND 515 PM...NORTH
EAST...ELKTON AROUND 530 PM...CHESAPEAKE CITY AND BRANTWOOD AROUND
545 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM...
ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING.
LAT...LON 3978 7580 3950 7578 3948 7601 3950 7601
3951 7599 3953 7599 3955 7603 3954 7607
3977 7609
AMCSpecial weather statement, May 27, 4:53 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
453 PM EDT THU MAY 27 2010
PAZ068-069-272145-
BUCKS PA-MONTGOMERY PA-
453 PM EDT THU MAY 27 2010
...STRONG THUNDERSTORMS WILL AFFECT WESTERN BUCKS AND EASTERN
MONTGOMERY COUNTIES...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREAS OF STRONG THUNDERSTORMS ABOUT 12 MILES SOUTH OF ALLENTOWN.
THEY ARE MOVING SOUTHEAST AT AROUND 15 MPH. THESE THUNDERSTORMS WILL
AFFECT THE AREAS AROUND THE BUCKS AND MONTGOMERY COUNTY LINE OVER
THE NEXT HOUR.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL ALSO PRODUCE SMALL HAIL.
LAT...LON 4012 7544 4039 7557 4043 7550 4042 7549
4043 7549 4046 7545 4036 7504
FORECASTER:POSpecial weather statement, May 27, 5:44 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
544 PM EDT THU MAY 27 2010
DEZ001-PAZ067-068-070-071-272245-
CHESTER PA-DELAWARE PA-MONTGOMERY PA-NEW CASTLE DE-PHILADELPHIA PA-
544 PM EDT THU MAY 27 2010
...A STRONG THUNDERSTORM WILL AFFECT CHESTER...DELAWARE...
MONTGOMERY...NEW CASTLE AND PHILADELPHIA COUNTIES...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FEW STRONG THUNDERSTORMS OVER NORTHWEST MONTGOMERY COUNTY THAT WERE
MOVING SOUTHEAST AROUND 20 MPH. THESE STORMS WILL BE NEAR
TRAPPE...SKIPPACK AROUND 550 PM...ROYERSFORD...SPRING
CITY...COLLEGEVILLE...EVANSBURG AROUND 555
PM...PHOENIXVILLE...EAGLEVILLE...TROOPER AROUND 600 PM AND AUDUBON
AROUND 605 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LAT...LON 4027 7568 4031 7564 4035 7539 3991 7516
3980 7569
POThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:00 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Monroe, Northampton | 60 min |
| May 27, 2:30 PM EDT | Flash Flood Warning | PHI | Northampton | 33 min |
| May 27, 2:45 PM EDT | Special Weather Statement | PHI | Chester | 60 min |
| May 27, 3:19 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Northampton | 41 min |
| May 27, 4:53 PM EDT | Special Weather Statement | PHI | Bucks, Montgomery | 52 min |
| May 27, 5:11 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Carbon, Lehigh, Northampton | 64 min |
| May 27, 5:36 PM EDT | Severe Thunderstorm Warning | PHI | Monroe, Northampton | 54 min |
| May 27, 5:44 PM EDT | Special Weather Statement | PHI | Delaware, Montgomery | 61 min |
| May 27, 5:53 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware, Montgomery | 37 min |
| May 27, 6:20 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Lehigh, Montgomery | 55 min |
| May 27, 6:35 PM EDT | Special Weather Statement | PHI | Northampton | 55 min |
| May 27, 7:12 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Delaware, Montgomery | 48 min |
| May 27, 7:25 PM EDT | Special Weather Statement | PHI | Montgomery | 65 min |
| May 27, 7:40 PM EDT | Special Weather Statement | PHI | Bucks | 65 min |
| May 27, 7:44 PM EDT | Areal Flood Advisory | PHI | Berks, Chester, Montgomery | 3 hr |
| May 27, 7:56 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware | 34 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.